Alert archive / Idaho / Wind Advisories in 2006

Wind Advisory 12, NWS Missoula, MT

February 28, 2006Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this wind advisory at Feb 28, 2006, 7:06 AM PST for Clearwater County, Idaho County, Idaho. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2006, 7:06 AM PST (15:06 UTC)
Expired
Feb 28, 2006, 2:00 PM PST
In force
7 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID

The radar

The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 3.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
558 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
364 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KMSO 281506
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
806 AM MST TUE FEB 28 2006

IDZ007-008-282200-
/O.NEW.KMSO.WI.Y.0012.060228T1506Z-060228T2200Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
706 AM PST TUE FEB 28 2006

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

VERY STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
BE COMMON THIS MORNING THROUGH EARLY AFTERNOON OVER THE THE CAMAS
PRAIRIE...WITH GUSTY WINDS OVER THE LOWER HELLS CANYON AND LOWER
SALMON RIVER REGIONS. WINDS OVER THE HELLS CANYON AND LOWER SALMON
REGIONS WILL BE MORE 15 TO 25 MPH...WITH LOCAL GUSTS TO 40 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS75 KMSO 282139
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
239 PM MST TUE FEB 28 2006



IDZ007-008-282245-
/O.EXP.KMSO.WI.Y.0012.000000T0000Z-060228T2200Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
139 PM PST TUE FEB 28 2006

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

THE SURFACE COLD FRONT WILL PASS THROUGH THE CAMAS PRAIRIE AND
THE SALMON RIVER REGION BY 230 PM. STRONG SOUTHERLY WINDS WITH
GUSTS TO 45 MPH WILL CONTINUE UNTIL THE FRONT PASSES. BEHIND THE
FRONT...THE WINDS WILL BECOME WESTERLY AND REMAIN BREEZY...BUT THE
GUSTS WILL DECREASE TO 35 MPH. THEREFORE THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE AT 2 PM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Feb 28, 2:27 AM PST, 4 hours 39 minutes earlier.

Area forecast discussion, Feb 28, 2:27 AM PST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
327 AM MST TUE FEB 28 2006

.SHORT TERM...TODAY THROUGH WEDNESDAY. RAIN AND HIGH MOUNTAIN
SNOWS IS THE WORD OF THE DAY FOR TUESDAY. VERY STRONG UPPER LEVEL
JET CARRYING ABUNDANT SUBTROPICAL MOISTURE IS ALIGNED FROM
SOUTHERN CALIFORNIA NOSING ITS WAY NOW INTO SOUTHWEST MONTANA.
ANOTHER SHORT WAVE ASSOCIATED WITH THIS LARGE SYSTEM IS PRODUCING
RAIN ACROSS NORTHCENTRAL IDAHO AND NORTHERN MONTANA. THE FORECAST
CHALLENGE OF THE SHORT TERM IS TO DETERMINE A COUPLE OF THINGS.
FIRST IT LOOKS LIKE THERE WILL BE ENOUGH OF A SOUTHWEST WIND OVER
THE BITTERROOT MOUNTAINS TO PRODUCE A RELATIVELY DRY DOWNSLOPING
EVENT FOR MISSOULA AND BITTERROOT VALLEYS THIS MORNING...BUT
MOISTURE SHOULD FILL IN LATER THIS AFTERNOON FOR RAIN ACROSS THESE
AREAS. SNOW LEVELS ARE ANOTHER CONCERN. SNOW LEVELS WILL REMAIN
PRETTY HIGH THROUGHOUT THE ENTIRE DAY. THE ACTUAL COLD FRONT OR
COLD AIR WILL NOT BEGIN TO INFILTRATE THE REGION UNTIL THIS
EVENING AND OVERNIGHT. AS THE COLD FRONT MOVES THROUGH...THE
ABUNDANT MOISTURE WILL BE PUSHED EAST AND MAINLY SCATTERED
MOUNTAIN SNOW SHOWERS WILL BE LEFT BEHIND ON WEDNESDAY. LITTLE
ACCUMULATION BELOW 6000-7000 FEET IS EXPECTED. WINDS WILL BE
MODERATE IN CENTRAL IDAHO BUT REMAIN BELOW ADVISORY CRITERIA
THROUGH THIS MORNING AS PRESSURE GRADIENTS INCREASE. AMA

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. THE MAIN FORECAST
CHALLENGE IN THE EXTENDED FORECAST WILL BE HOW FAST WILL THE NEXT
MAJOR WEATHER SYSTEM MOVE INLAND TO PRODUCE WARM TEMPERATURES AND
PRECIPITATION TO THE REGION. MODELS HAVE BACKED OFF ON THE UPPER
CLOSED LOW MOVING INLAND ABOUT 12 HOURS. THEY HAVE PRODUCED MORE
OF A NEGATIVELY TILTED TROUGH WITH THE MAJORITY OF ITS ENERGY
DIVING A BIT FURTHER SOUTH. THIS WILL PRODUCE SHOWERY CONDITIONS
ON FRIDAY NIGHT. RIDGING TAKES OVER ON SATURDAY AFTERNOON THROUGH
MONDAY AS ANOTHER UPPER LEVEL LOW AMPLIFIES OFF THE WEST COAST
DURING THIS SAME TIMEFRAME. ALL IN ALL TEMPERATURES WILL REMAIN
ABOVE NORMAL THROUGH THE EXTENDED PERIOD.

&&

.AVIATION...RAIN MAY BE MODERATE TO HEAVY AT TIMES WHICH COULD
OBSCURE MOUNTAINS AND REDUCE VISIBILITIES...SEE APPROPRIATE TAFS AND TWEBS.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

SHORT TERM...RPN
LONG TERM...RPN
AVIATION...RPN

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 7:10 PM PSTWind AdvisoryMSOClearwater, Idaho3 hr

Nearby

Wind Advisories in Idaho, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.